Fully-dispersive nonlinear wave model and its numerical solutions

Kazuo Nadaoka, Serdar Beji, Yasuyuki Nakagawa

Research output: Contribution to journalConference articlepeer-review

37 Citations (Scopus)

Abstract

A set of fully-dispersive nonlinear wave equations is derived by introducing a velocity expression with a few vertical-dependence functions and then applying the Galerkin method, which provides an optimum combination of the vertical-dependence functions to express an arbitrary velocity field under wave motion. The obtained equations can describe nonlinear non-breaking waves under general conditions, such as nonlinear random waves with a wide-banded spectrum at an arbitrary depth including very shallow and far deep water depths. The single component forms of the new wave equations, one of which is referred to here as 'time-dependent nonlinear mild-slope equation', are shown to produce various existing wave equations such as Boussinesq and mild-slope equations as their degenerate forms. Numerical examples with comparison to experimental data are given to demonstrate the validity of the present wave equations and their high performance in expressing not only wave profiles but also velocity fields.

Original languageEnglish
Pages (from-to)427-441
Number of pages15
JournalProceedings of the Coastal Engineering Conference
Volume1
Publication statusPublished - Jan 1 1995
Externally publishedYes
EventProceedings of the 24th International Conference on Coastal Engineering. Part 1 (of 3) - Kobe, Jpn
Duration: Oct 23 1994Oct 28 1994

All Science Journal Classification (ASJC) codes

  • Ocean Engineering

Fingerprint Dive into the research topics of 'Fully-dispersive nonlinear wave model and its numerical solutions'. Together they form a unique fingerprint.

Cite this